MAUDE Adverse Event Report: TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 12MMX; LAPAROSCOPE, GENERAL & PLASTIC

TELEFLEX MEDICAL WECKVISTA ACCESS BALLOON PORT 12MMX; LAPAROSCOPE, GENERAL & PLASTIC
Model Number IPN914249
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn # (b)(4).A visual, dimensional, functional, inspection of the product involved in the complaint could not be conducted since the product was not returned.The device history review could not be conducted since the lot number was not provided.Corrective actions cannot be established since it is necessary to receive the physical sample to perform a proper investigation and confirm the alleged defect.At this time due the sample is not available is not possible to determine the source of the defect reported.
 
Event or Problem Description
Saline water was found leaking from the balloon during a surgery.Therefore, the user removed the device and replaced with a new one to complete the surgery.Additional information: we received the more detailed information from the customer via sales rep: the user inserted the device and fixed it by saline water in a laparoscopic surgery.When inserting a 10mm camera, he/she found saline water leaking from the device.He/she removed it and found that the balloon was ruptured.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 412944 weckvista access balloon port 12mmx70mm for investigation.The returned sample was examined with and without magnification.Visual examination of the returned sample revealed that the balloon was partially detached from the cannula at the proximal end.The observed damage indicates that the balloon was over-inflated.The sample appears used as there is biological material present on the device.The ifu for this product, l05459, was reviewed as a part of this complaint investigation.The ifu informs the user "fill the provided syringe with 10 cc of sterile liquid or 15 cc of air.Attach the syringe to the check valve and inflate slowly.Caution: over-inflation of the balloon may cause it to rupture.Note that 10 cc of fluid or 15 cc of air will completely inflate the balloon and further inflation is unnecessary and will increase the risk of balloon rupture.".A corrective action is not required at this time as the type of damage observed on the device is consistent with a device that has been overinflated.Unintentional user error caused or contributed to this event.The reported complaint of "device leak - balloon" was confirmed based upon the sample received.The device was returned with the balloon partially separated from the cannula at the proximal end.This damage is consistent with damage found when the balloon has been over-inflated.All balloon ports are 100% inspected for inflation during the inspection process.Based upon the damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description

Brand Name
WECKVISTA ACCESS BALLOON PORT 12MMX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key13427080
Report Number3003898360-2022-00016
Device Sequence Number3967192
Product Code GCJ
UDI-Device Identifier14026704645227
UDI-Public14026704645227
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2023
Device Model NumberIPN914249
Device Catalogue Number412944
Device Lot Number73D2100089
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown